MAUDE Adverse Event Report: COOK VANDERGRIFT INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET; VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION

COOK VANDERGRIFT INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET; VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION
Model Number G23747
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Low Blood Pressure/ Hypotension (1914); Great Vessel Perforation (2152)
Date of Event 09/09/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Product code: dre.Pma/510(k): k14118.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of investigation.
 
Event or Problem Description
It was reported that the patient was undergoing a lead extraction procedure for a broken electrode (biotronic) that had been implanted in the patient for 8 years with heavy adhesion.A cook controlled-rotation dilator sheath set (lr-evn-13.0-rl) was used by an experienced team of cardiac surgeons and with an interventional cardiologist present.While using the cook device, which they had to remove to clean/ flush, the patient¿s blood pressure began to drop.The patient was given medication, then the team injected a contrast twice into the patient to see if there was a vessel tear or perforation, however they saw no problem.Therefore they continued with use of the device and 1 minute later the anesthesiologist reported a problem.A thoracotomy was performed but no blood leakage was found.After opened more above, they saw that the evolution was working as a block for a tear in he superior vena cava, so there was no bleeding until that point.They tried to repair the tear at the superior vena cava but the blood loss was so much that they couldn¿t save the patient.The physician doesn¿t think it was device related death but the vessel wall was very fragile and the adhesion was too much.
 
Event or Problem Description
No new patient or event information since the last report was submitted.
 
Additional Manufacturer Narrative
No device was returned to cvi, therefore a physical investigation of the device could not be performed.The complaint/event that was entered into trackwise: "they tried to repair the cut, but the blood loss was too much that they couldn't save the patient." the device history record (dhr) was reviewed and showed no signs of nonconforming product.This complaint will be monitored, tracked and trended through the cvi complaint handling and post market surveillance processes.A risk assessment will be performed and documented in the complaint summary tab within trackwise.Per ifu ((b)(4)): "catheter/lead removal devices should be used only by physicians knowledgeable in the techniques and devices for catheter/lead removal.", "have available an extensive collection of sheaths, lead control devices (locking stylet and lead extender), stylets to unscrew active fixation leads, snares, and accessory equipment.", "if extensive scar tissue or calcification prevents safe advancement of sheaths, consider an alternate approach.", "excessive force with sheaths, including the evolution or evolution rl controlled-rotation dilator sheath set used intravascularly may result in damage to the vascular system requiring surgical repair." & "potential adverse events related to the procedure of intravascular extraction of catheters/leads include (listed in order of increasing potential effect): dislodging or damaging nontargeted catheter/lead, chest wall hematoma, thrombosis, arrhythmias, acute bacteremia, acute hypotension, pneumothorax, stroke, migrating fragment from catheter/object, pulmonary embolism, laceration or tearing of vascular structures or the myocardium, hemopericardium/pericardial effusion, cardiac tamponade, hemothorax, cardiac arrest, death".This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET
Common Device Name
VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key10546678
Report Number2522007-2020-00019
Device Sequence Number2992586
Product Code DRE
UDI-Device Identifier10827002237473
UDI-Public(01)10827002237473(17)220930(10)N167520
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberG23747
Device Catalogue NumberLR-EVN-13.0-RL
Device Lot NumberN167520
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/09/2020
Supplement Date Received by Manufacturer09/09/2020
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age60 YR